I was previously on Levothyroxine of 75 mcg for probably 10 years. I got labs taken and my results came back as:
Free T4 1.11
Free T3 3.1
Doctor upped me to 100 mcg of Levo and added 5 mg of Cyto. I don't have Hashi's. I have only been taking the new stuff since Friday, it is now Monday. I feel AWFUL. I felt awful when I went to the dr, I am also a very anxious person. Last night my heart was pounding, racing and I was shaking and incredibly anxious. I have not slept in 24 hours. She also put me on Adrenogen, and Vessel Care which are supplements for supporting adrenal fatigue and to help me absorb folate. Ends up being 50mg of B6.
Just wondering if this could be making me feel so bad. My heart. races just walking around the house. I had a heart work up a year ago and everything was ok then besides a small ASD.
Your labs indicate that you clearly needed an increase in medication. Your doctor, however, should not have increased your levo, and put you on cytomel, at the same time. It's customary to decrease levo by 20-25 mcg for every 5 mcg of T3 added. Since you needed an increase in the levo, you'd have been okay staying at 75 and adding the cytomel. Cardinal rule: NEVER make more than one change at a time!!!!
You should talk to your doctor about dropping back to 75 mcg on the levo, at least until you get used to having the T3, and if, after having labs again, you find you need that increase, you can go up, but preferably, to 88 mcg, rather than 100. Smaller increases/decreases are always preferable.
T3 medication is fast acting, whereas the levo takes weeks to reach full effect in your system. Many of us find that when taking T3 med, we have to split the daily dosage into multiple doses.... typically, 1/2 in the morning and 1/2 around noon. That keeps your FT3 level stable throughout the day, rather than a jump in the morning, then nothing the rest of the day.
It's not unusual for symptoms to get worse for a while when changing medication/dosage.
Do you have a diagnosed adrenal issue?
For vitamin B6 deficiency in adults: the typical dose is 2.5-25 mg daily for three weeks, then 1.5-2.5 mg per day as maintenance treatment.
For vitamin B6 deficiency in women taking birth control pills: the dose is 25-30 mg per day.
Dosages up to 500 mg/day can be used in other circumstances. Vitamin B6 can cause anxiety; it can also cause very disturbing, vivid dreams. I have to be very careful with it.
You should talk to your doctor to see if that could be causing your anxiety.
Thank you so much for the response! The b6 is in both of the supplements, one because the health coach thought it would help with my stress and high cortisol levels 35 (high end range being 19) Its also in the vessel care for a gene issue where I don't absorb folate correctly.
FT3 ranges were 2.0-4.4 for those >19 years
FT4 ranges were 0.93-1.7
I know I am definitely not a medical professional, but the free t3 doesn't seem low at 3.1?
I am waiting for a call back from her to see what is up. Thank you for the response again!
Also, the Cytomel was 5mg twice a day. I was only taking it in the morning to see how I reacted with the increase in Levo. I was increased in the past to 88 mcg without cyto and it didn't go over so well with my labs.
Oh, so your cytomel script is actually 10 mcg/day instead of 5? If you're only doing 5 mcg/day right now, you could try splitting that into 2 2.5 mcg doses...... one in the morning; one around noon and see what that does.
What did the increase to 88 levo do? How long were on it?
My previous doctor wasn't as meticulous when it comes to lab results, she did call me personally and told me to move back down to the 75. I always seem to be anxious and has a lot of the same symptoms of being over, so I'm pretty sure I didn't notice it was too much. That is also my current doctor's goal is to get rid of this anxiety, hence the supplements.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.